Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Persistent loose stools, bloating post treatment for heavy bout of gardia. What is the cause?

hello i am 26 and last year i went travelling to nepal. i got gardia when i was there possibly from the water even after using chlorine tablets, i was only diagnosed with this when i wgot ecoli food poisoning and went to hospital where i was treated intravenously. i came back to the uk and got another stool sample taken, it was still present. i took a short course of metrazidanol, tested positive again, took a long course of metrazidanol - then tested negative twice in a row. Good got rid of it. maybe? my stool still floats and i feel bloated a year later. i am about to get tested again but my doctor seems uninterested in floating stools but i feel something is going on. What do you think?
Asked On : Thu, 21 Jun 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Stool floats if the stool is loaded with fat contents. Fat and oil, as they are not soluble in water floats in water. This means what you have is probably indigestion alone and not any active infection.

What you would need is not stool test for infection, but a detailed abdominal examination, complete liver function test, upper and lower GI endoscopies and other relevant test. The test can be streamlined by a competent gastroenterologist.

Your symptoms do not appear concerning and you can plan a visit to your gastroenterologist wheneever possible.

Hope this helps.

Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor